March  2017, 16(2): 699-718. doi: 10.3934/cpaa.2017034

A sustainability condition for stochastic forest model

1. 

Promotive Center for International Education and Research of Agriculture, Faculty of Agriculture, Kyushu University, 6-10-1 Hakozaki, Nishi-ku, Fukuoka 812-8581, Japan

2. 

Department of Information and Physical Sciences, Graduate School of Information Science and Technology, Osaka University, 1-5 Yamadaoka, Suita, Osaka 565-0871, Japan

3. 

Department of Applied Physics, Graduate School of Engineering, Osaka University, 1-5 Yamadaoka, Suita, Osaka 565-0871, Japan

Received  May 2016 Revised  November 2016 Published  January 2017

Fund Project: This work was supported by JSPS KAKENHI Grant Number 20140047, This work was supported by JSPS Grant-in-Aid for Scientific Research (No. 26400166).

A stochastic forest model of young and old age class trees is studied. First, we prove existence, uniqueness and boundedness of global nonnegative solutions. Second, we investigate asymptotic behavior of solutions by giving a sufficient condition for sustainability of the forest. Under this condition, we show existence of a Borel invariant measure. Third, we present several sufficient conditions for decline of the forest. Finally, we give some numerical examples.

Citation: TÔn Vı$\underset{.}{\overset{\hat{\ }}{\mathop{\text{E}}}}\, $T T$\mathop {\text{A}}\limits_. $, Linhthi hoai Nguyen, Atsushi Yagi. A sustainability condition for stochastic forest model. Communications on Pure and Applied Analysis, 2017, 16 (2) : 699-718. doi: 10.3934/cpaa.2017034
References:
[1]

M. Ya. Antonovsky, Impact of the factors of the environment on the dynamics of population (mathematical model), in Proc. Soviet-American Symp. Comprehensive Analysis of the Environment, Tbilisi 1974, Leningrad: Hydromet, (1975), 218-230.

[2]

L. Arnold, Stochastic Differential Equations: Theory and Applications, Wiley, New York, 1972.

[3]

L. H. Chuan and A. Yagi, Dynamical system for forest kinematic model, Adv. Math. Sci. Appl., 16 (2006), 393-409.

[4]

L. H. Chuan, T. Tsujikawa and A. Yagi, Asymptotic behavior of solutions for forest kinematic model, Funkcial. Ekvac., 49 (2006), 427-449. doi: 10.1619/fesi.49.427.

[5]

L. H. Chuan, T. Tsujikawa and A. Yagi, Stationary solutions to forest kinematic model, Glasg. Math. J., 51 (2009), 1-17. doi: 10.1017/S0017089508004485.

[6]

S. R. Foguel, The ergodic theory of positive operators on continuous functions, Ann. Scuola Norm. Sup. Pisa, 27 (1973), 19-51.

[7] A. Friedman, Stochastic Differential Equations and Applications, Academic Press, New York, 1976. 
[8]

N. Ikeda and S. Watanabe, Stochastic Differential Equations and Diffusion Processes, NorthHolland, Tokyo, 1981.

[9]

I. Karatzas and S. E. Shreve, Brownian Motion and Stochastic Calculus, Springer-Verlag, Berlin, 1991. doi: 10.1007/978-1-4612-0949-2.

[10]

P. E. Kloeden, E. Platen and H. Schurz, Numerical Solution of SDE through Computer Experiments, Springer-Verlag, Berlin, 1994. doi: 10.1007/978-3-642-57913-4.

[11]

Yu. A. Kuznetsov, M. Ya. Antonovsky, V. N. Biktashev and E. A. Aponina, A cross-diffusion model of forest boundary dynamics, J. Math. Biol., 32 (1994), 219-232. doi: 10.1007/BF00163879.

[12]

X. Mao, Stochastic Differential Equations and Applications, 2nd edition, Horwood, Chichester, 2008. doi: 10.1533/9780857099402.

[13]

L. Michael, Conservative Markov processes on a topological space, Isr. J. Math., 8 (1970), 165-186. doi: 10.1007/BF02771312.

[14]

L. T. H. Nguyen and T. V. Ta., Dynamics of a stochastic ratio-dependent predator-prey model, Anal. Appl. (Singap.), 9 (2011), 329-344. doi: 10.1142/S0219530511001868.

[15]

T. Shirai, L. H. Chuan and A. Yagi, Asymptotic behavior of solutions for forest kinematic model under Dirichlet conditions, Sci. Math. Jpn., 66 (2007), 289-301.

[16]

T. V. Ta., L. T. H. Nguyen and A. Yagi, Flocking and non-flocking behavior in a stochastic Cucker-Smale system, Anal. Appl. (Singap.), 12 (2014), 63-73.

[17]

A. Yagi, Abstract Parabolic Evolution Equations and their Applications, Springer, Berlin, 2010.

show all references

References:
[1]

M. Ya. Antonovsky, Impact of the factors of the environment on the dynamics of population (mathematical model), in Proc. Soviet-American Symp. Comprehensive Analysis of the Environment, Tbilisi 1974, Leningrad: Hydromet, (1975), 218-230.

[2]

L. Arnold, Stochastic Differential Equations: Theory and Applications, Wiley, New York, 1972.

[3]

L. H. Chuan and A. Yagi, Dynamical system for forest kinematic model, Adv. Math. Sci. Appl., 16 (2006), 393-409.

[4]

L. H. Chuan, T. Tsujikawa and A. Yagi, Asymptotic behavior of solutions for forest kinematic model, Funkcial. Ekvac., 49 (2006), 427-449. doi: 10.1619/fesi.49.427.

[5]

L. H. Chuan, T. Tsujikawa and A. Yagi, Stationary solutions to forest kinematic model, Glasg. Math. J., 51 (2009), 1-17. doi: 10.1017/S0017089508004485.

[6]

S. R. Foguel, The ergodic theory of positive operators on continuous functions, Ann. Scuola Norm. Sup. Pisa, 27 (1973), 19-51.

[7] A. Friedman, Stochastic Differential Equations and Applications, Academic Press, New York, 1976. 
[8]

N. Ikeda and S. Watanabe, Stochastic Differential Equations and Diffusion Processes, NorthHolland, Tokyo, 1981.

[9]

I. Karatzas and S. E. Shreve, Brownian Motion and Stochastic Calculus, Springer-Verlag, Berlin, 1991. doi: 10.1007/978-1-4612-0949-2.

[10]

P. E. Kloeden, E. Platen and H. Schurz, Numerical Solution of SDE through Computer Experiments, Springer-Verlag, Berlin, 1994. doi: 10.1007/978-3-642-57913-4.

[11]

Yu. A. Kuznetsov, M. Ya. Antonovsky, V. N. Biktashev and E. A. Aponina, A cross-diffusion model of forest boundary dynamics, J. Math. Biol., 32 (1994), 219-232. doi: 10.1007/BF00163879.

[12]

X. Mao, Stochastic Differential Equations and Applications, 2nd edition, Horwood, Chichester, 2008. doi: 10.1533/9780857099402.

[13]

L. Michael, Conservative Markov processes on a topological space, Isr. J. Math., 8 (1970), 165-186. doi: 10.1007/BF02771312.

[14]

L. T. H. Nguyen and T. V. Ta., Dynamics of a stochastic ratio-dependent predator-prey model, Anal. Appl. (Singap.), 9 (2011), 329-344. doi: 10.1142/S0219530511001868.

[15]

T. Shirai, L. H. Chuan and A. Yagi, Asymptotic behavior of solutions for forest kinematic model under Dirichlet conditions, Sci. Math. Jpn., 66 (2007), 289-301.

[16]

T. V. Ta., L. T. H. Nguyen and A. Yagi, Flocking and non-flocking behavior in a stochastic Cucker-Smale system, Anal. Appl. (Singap.), 12 (2014), 63-73.

[17]

A. Yagi, Abstract Parabolic Evolution Equations and their Applications, Springer, Berlin, 2010.

Figure 1.  Sample trajectories of $u_t$ and $v_t$ of (2) with parameters: $a=2, b=1, c=2.5, f=4, h=1, \rho=5, \sigma=0.5$ and initial value $(u_0, v_0)=(2, 1).$ The left figure illustrates a sample trajectory of $(u_t, v_t)$ in the phase space; the right figure illustrates sample trajectories of $u_t$ and $v_t$ along $t\in [0,100]$
Figure 2.  Distribution of $(u_t, v_t)$ of (2) at $t=10^3$. The parameters and initial value are taken as in the legend of Fig. 1
Figure 3.  Graphs of $\mathbb Eu$ and $\mathbb Ev$ along $ t\in [0, 20]$. The parameters and initial value are taken as in the legend of Fig. 1
Figure 4.  Sample trajectory of two processes $I$ and $J$ defined by $I(t)=\frac{1}{t}\int_0^t u_sds$ and $J(t)=\frac{1}{t}\int_0^t v_sds$ along $ t\in [0,100].$ The parameters and initial value are taken as in the legend of Fig. 1
Figure 5.  Graph of probability functions $R$ and $S$ defined by $R(t)=\mathbb P\{(u_t, v_t)\in A; (u_0, v_0)=(2, 1)\}$ and $S(t)=\mathbb P\{(u_t, v_t)\in A; (u_0, v_0)=(3, 4)\}$ along $t\in [50,100], $ where $A=[0.5, 30]\times[0.1, 20]$ and the parameters of (2) are taken as in the legend of Fig. 1. These functions are calculated on the basis of 2000 sample trajectories of $(u_t, v_t)$ corresponding to each initial value
Figure 6.  Decline of forest under the effect of noise with large intensity $\sigma$. Here, $a=3, b=4, c=5, f=6, h=2, \rho=7, \sigma=4$ and initial value $(u_0, v_0)=(4, 3)$. The left figure is a sample trajectory of $(u_t, v_t)$ in the phase space; the right figure is a sample trajectory of $u$ and $v$ along $t\in [0, 1]$
Figure 7.  Decline of forest when the mortality $h$ of old trees is large. Here, $a=3, b=4, c=5, f=6, h=3.82, \rho=7, \sigma=0.25$ and initial value $(u_0, v_0)=(4, 3).$ The figure gives a graph of $\mathbb Eu$ and $\mathbb Ev$ along $t\in [0, 10]$
Table 1.  Stability and instability of stationary solutions of (1)
h(0, h*)(h*, h*)(h*, ∞)
Ounstablestableglob. asymp. stable
P+stablestable
Punstable
h(0, h*)(h*, h*)(h*, ∞)
Ounstablestableglob. asymp. stable
P+stablestable
Punstable
[1]

Daoyi Xu, Yumei Huang, Zhiguo Yang. Existence theorems for periodic Markov process and stochastic functional differential equations. Discrete and Continuous Dynamical Systems, 2009, 24 (3) : 1005-1023. doi: 10.3934/dcds.2009.24.1005

[2]

Vladimir Kazakov. Sampling - reconstruction procedure with jitter of markov continuous processes formed by stochastic differential equations of the first order. Conference Publications, 2009, 2009 (Special) : 433-441. doi: 10.3934/proc.2009.2009.433

[3]

Guangjun Shen, Xueying Wu, Xiuwei Yin. Stabilization of stochastic differential equations driven by G-Lévy process with discrete-time feedback control. Discrete and Continuous Dynamical Systems - B, 2021, 26 (2) : 755-774. doi: 10.3934/dcdsb.2020133

[4]

Tomás Caraballo, Carlos Ogouyandjou, Fulbert Kuessi Allognissode, Mamadou Abdoul Diop. Existence and exponential stability for neutral stochastic integro–differential equations with impulses driven by a Rosenblatt process. Discrete and Continuous Dynamical Systems - B, 2020, 25 (2) : 507-528. doi: 10.3934/dcdsb.2019251

[5]

Shaokuan Chen, Shanjian Tang. Semi-linear backward stochastic integral partial differential equations driven by a Brownian motion and a Poisson point process. Mathematical Control and Related Fields, 2015, 5 (3) : 401-434. doi: 10.3934/mcrf.2015.5.401

[6]

Yan Wang, Lei Wang, Yanxiang Zhao, Aimin Song, Yanping Ma. A stochastic model for microbial fermentation process under Gaussian white noise environment. Numerical Algebra, Control and Optimization, 2015, 5 (4) : 381-392. doi: 10.3934/naco.2015.5.381

[7]

Ludwig Arnold, Igor Chueshov. Cooperative random and stochastic differential equations. Discrete and Continuous Dynamical Systems, 2001, 7 (1) : 1-33. doi: 10.3934/dcds.2001.7.1

[8]

Michael C. Fu, Bingqing Li, Rongwen Wu, Tianqi Zhang. Option pricing under a discrete-time Markov switching stochastic volatility with co-jump model. Frontiers of Mathematical Finance, 2022, 1 (1) : 137-160. doi: 10.3934/fmf.2021005

[9]

Xin Zhao, Tao Feng, Liang Wang, Zhipeng Qiu. Threshold dynamics and sensitivity analysis of a stochastic semi-Markov switched SIRS epidemic model with nonlinear incidence and vaccination. Discrete and Continuous Dynamical Systems - B, 2021, 26 (12) : 6131-6154. doi: 10.3934/dcdsb.2021010

[10]

Lorenzo Zambotti. A brief and personal history of stochastic partial differential equations. Discrete and Continuous Dynamical Systems, 2021, 41 (1) : 471-487. doi: 10.3934/dcds.2020264

[11]

Can Huang, Zhimin Zhang. The spectral collocation method for stochastic differential equations. Discrete and Continuous Dynamical Systems - B, 2013, 18 (3) : 667-679. doi: 10.3934/dcdsb.2013.18.667

[12]

Yongqiang Suo, Chenggui Yuan. Large deviations for neutral stochastic functional differential equations. Communications on Pure and Applied Analysis, 2020, 19 (4) : 2369-2384. doi: 10.3934/cpaa.2020103

[13]

Jasmina Djordjević, Svetlana Janković. Reflected backward stochastic differential equations with perturbations. Discrete and Continuous Dynamical Systems, 2018, 38 (4) : 1833-1848. doi: 10.3934/dcds.2018075

[14]

Arnulf Jentzen. Taylor expansions of solutions of stochastic partial differential equations. Discrete and Continuous Dynamical Systems - B, 2010, 14 (2) : 515-557. doi: 10.3934/dcdsb.2010.14.515

[15]

Jan A. Van Casteren. On backward stochastic differential equations in infinite dimensions. Discrete and Continuous Dynamical Systems - S, 2013, 6 (3) : 803-824. doi: 10.3934/dcdss.2013.6.803

[16]

A. Alamo, J. M. Sanz-Serna. Word combinatorics for stochastic differential equations: Splitting integrators. Communications on Pure and Applied Analysis, 2019, 18 (4) : 2163-2195. doi: 10.3934/cpaa.2019097

[17]

Igor Chueshov, Michael Scheutzow. Invariance and monotonicity for stochastic delay differential equations. Discrete and Continuous Dynamical Systems - B, 2013, 18 (6) : 1533-1554. doi: 10.3934/dcdsb.2013.18.1533

[18]

Yaozhong Hu, David Nualart, Xiaobin Sun, Yingchao Xie. Smoothness of density for stochastic differential equations with Markovian switching. Discrete and Continuous Dynamical Systems - B, 2019, 24 (8) : 3615-3631. doi: 10.3934/dcdsb.2018307

[19]

Pingping Niu, Shuai Lu, Jin Cheng. On periodic parameter identification in stochastic differential equations. Inverse Problems and Imaging, 2019, 13 (3) : 513-543. doi: 10.3934/ipi.2019025

[20]

Joscha Diehl, Jianfeng Zhang. Backward stochastic differential equations with Young drift. Probability, Uncertainty and Quantitative Risk, 2017, 2 (0) : 5-. doi: 10.1186/s41546-017-0016-5

[Back to Top]